Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 12, 2021, 11:22 AM CST for Saint Helena Parish, Louisiana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2021, 11:22 AM CST (17:22 UTC)
- Expired
- Feb 13, 2021, 11:03 AM CST
- In force
- 24 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Helena Parish, LA
The river
Written for the forecast point Tickfaw River at Liverpool (LPOL1). The gauge peaked at 9.83 ft at Feb 12, 2021, 7:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
966 WGUS44 KLIX 121722 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 1122 AM CST Fri Feb 12 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Tickfaw River at Liverpool affecting St. Helena Parish. For the Tickfaw River...including Liverpool, Holden, Killian, Montpelier...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued this evening at 1130 PM CST. && LAC091-130530- /O.NEW.KLIX.FL.W.0017.210212T1722Z-210213T1852Z/ /LPOL1.1.ER.000000T0000Z.210212T1800Z.210213T1251Z.NO/ 1122 AM CST Fri Feb 12 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tickfaw River at Liverpool. * From this morning to Saturday afternoon. * At 10:15 AM CST Friday the stage was 9.8 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 10:15 AM CST Friday was 9.9 feet. * Forecast...The river will remain near 10.0 feet this afternoon before falling. It will then fall below flood stage Saturday morning. * Impact...At 9.0 feet, Pastures and crop land adjacent to the river will flood. Rural areas near the river will be threatened with flooding. && LAT...LON 3088 9061 3088 9074 3114 9063 3114 9051 $$ JFL
2 follow-up statements
237 WGUS84 KLIX 130238 FLSLIX Flood Statement National Weather Service New Orleans LA 838 PM CST Fri Feb 12 2021 ...The Flood Warning continues for the following river in Louisiana... Tickfaw River at Liverpool affecting St. Helena Parish. For the Tickfaw River...including Liverpool, Holden, Killian, Montpelier...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Saturday morning at 845 AM CST. && LAC091-131445- /O.EXT.KLIX.FL.W.0017.000000T0000Z-210213T1800Z/ /LPOL1.1.ER.000000T0000Z.210212T2015Z.210213T1200Z.NO/ 838 PM CST Fri Feb 12 2021 ...The Flood Warning is now in effect until early tomorrow afternoon... The Flood Warning continues for the Tickfaw River at Liverpool. * Until Saturday afternoon. * At 8:15 PM CST Friday the stage was 9.4 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:15 PM CST Friday was 9.7 feet. * Forecast...The river is expected to fall below flood stage tomorrow morning and continue falling to 3.1 feet Wednesday evening. * Impact...At 9.0 feet, Pastures and crop land adjacent to the river will flood. Rural areas near the river will be threatened with flooding. && LAT...LON 3088 9061 3088 9074 3114 9063 3114 9051 $$ GP
115 WGUS84 KLIX 131703 FLSLIX Flood Statement National Weather Service New Orleans LA 1103 AM CST Sat Feb 13 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Tickfaw River at Liverpool affecting St. Helena Parish. LAC091-131815- /O.CAN.KLIX.FL.W.0017.000000T0000Z-210213T1703Z/ /LPOL1.1.ER.000000T0000Z.210212T2015Z.210213T1200Z.NO/ 1103 AM CST Sat Feb 13 2021 ...The Flood Warning for the Tickfaw River at Liverpool has been cancelled... The Flood Warning is cancelled for the Tickfaw River at Liverpool. * At 10:15 AM CST Saturday the stage was 8.3 feet. * Flood stage is 9.0 feet. * Forecast...The river has fallen below flood stage. No flooding is forecast within the next 5 days. && LAT...LON 3088 9061 3088 9074 3114 9063 3114 9051 $$ GP
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 4:23 AM CST, 6 hours 59 minutes earlier.
Area forecast discussion, Feb 12, 4:23 AM CST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 423 AM CST Fri Feb 12 2021 .SHORT TERM (Today through Saturday)... A fairly complex upper level pattern is currently in place across the country. A strong closed upper low is located north of the Dakotas in Canada while a 2nd is moving east over northern Mexico and a 3rd is coming into northern California. 1045mb surface high will keep cold air advection strong today. This combined with overcast skies and numerous showers will result in little to no warming today. Therefore, decided to trend the forecast highs below NBM and MAV, closer to the MET guidance. In regards to those rain chances today, regional radars show a wide swath of rain moving across most of the CWA with the trail of rain stretching across the Gulf of Mexico all the way to Brownsville TX. The first half of the day will be the wettest with a slow progression southward of the rain shield as the day progresses. Overcast skies today should have the same effect tonight as today. Thus, shouldn't see much cooling overnight with lows sitting in the lower/mid 30s to mid 40s. Rain chances during the overnight period should still be above 30% as the upper low in norther Mexico moves into the Bay of Campeche. Still a question of the depth of that moisture as temps fall to their minimum, but there's a small window of opportunity for some sleet or possibly freezing rain in southwest Mississippi for a couple hours. It'll be short lived as temps quickly rise into the 40s. MEFFER && .LONG TERM (Sunday through Thursday)... This portion of the forecast continues to be the most challenging but still looks like it will be the coldest stretch of temperatures that the local area has seen this winter. In fact, extreme northwestern portions of the CWA may not see temps above 45 degrees from now until Wednesday of next week. The good news about the forecast is that the spread in temperature guidance appears to be shrinking. So moving into Saturday night thru Sunday night, the weakening wave coming from Mexico will track across the northern- central Gulf of Mexico. This will aide in moisture transfer across a shallow layer of cold air. Model soundings show a very warm mid level which will keep any snow from developing. However, southwest Mississippi and northern portions of the adjacent Louisiana parishes could see a very light mix of rain/sleet/freezing rain late Saturday night thru about 9am Sunday. All rain south of that region. By afternoon, moisture shifts east and the area dries out the rest of the day. Moving into Monday of next week will be the best chance for the local area to see frozen precip. The aforementioned upper low coming into California today will be reaching Texas by mid day Monday. As it does so it will be opening up while continental trough from Canada absorbs it and expands south. Surge of moisture ahead of the sharpening trough will bring nearly 100% precip coverage. The timing of rain right now looks to bring the chance for wintry mix of freezing rain and sleet northwest of Baton Rouge and McComb with rain along and south of that line during the day. As night falls and temps begin dropping from NW to southeast, so will the potential for transitioning from just rain to a mix of freezing rain and sleet. (attm, snow doesn't look like a possibility due to warm layer aloft). This latest forecast allows for frozen precip down to a line from Gonzales to Hammond to Pearl River MS through 06Z. After 06Z, moisture pulls out before southern portions of the CWA drop below freezing. By Tuesday morning, a hard freeze is expected for all CWA areas except coastal areas on the MS coast and those south of Lake Pontchartrain. Depending on how low northern portions of the CWA see frozen precip, some accumulation may be possible. A short break in between systems on Tuesday with cold Arctic air advecting into the area as another rapidly digging upper level trough moves through southern Plains on Wednesday. This will bring a brief warming trend with rain moving back into the area on Thursday. Arctic air will return on Thursday night with another round of heavy rain and the potential for a wintry mix on the back side in some areas late Thursday night and early Friday. MEFFER/GP && .AVIATION... Radar shows a wide swath of showers with a few embedded thunderstorms moving northeastward from the Gulf of Mexico and across the local area. This will be one component to IFR/LIFR ceilings today. Visibilities will possibly lower to 2-4sm during the next several hours. Shower intensity and coverage should wane as the afternoon progresses. However, low level moisture will remain place which will not allow ceilings to improve appreciably during the remainder of the forecast period. MEFFER && .MARINE... General troughing in place over the next several days will keep winds offshore with periods of exercise caution or small craft advisory with each frontal passage. For today, bumped winds up a few knots above NBM to better match observed wind speeds. Therefore, will be carrying exercise caution in coastal waters excluding the tidal lakes and Mississippi Sound. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 44 35 46 32 / 80 40 40 20 BTR 45 38 47 36 / 80 40 40 20 ASD 50 42 51 38 / 100 50 50 20 MSY 52 45 53 42 / 100 50 50 20 GPT 53 44 53 41 / 100 60 60 20 PQL 53 44 53 40 / 100 60 60 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:04 PM CST | River Flood Warning | LIX | Tangipahoa | 5 days |
| Feb 11, 8:06 PM CST | River Flood Warning | LIX | Saint Tammany | 3 days |
| Feb 11, 8:07 PM CST | River Flood Warning | LIX | Saint Tammany | 39 hr |
| Feb 11, 9:41 PM CST | River Flood Warning | LIX | Saint Tammany | 8 hr |
| Feb 12, 7:23 AM CST | Special Marine Warning | LIX | 67 min | |
| Feb 12, 9:28 AM CST | Special Marine Warning | LIX | 62 min | |
| Feb 12, 10:12 AM CST | River Flood Warning | LIX | Washington | 33 hr |
| Feb 12, 10:50 AM CST | River Flood Warning | LIX | East Baton Rouge | 3 days |
| Feb 12, 10:55 AM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 52 hr |
| Feb 12, 3:30 PM CST | Small Craft Advisory | LIX | 39 hr |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.